MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,100%SILICONE,20FR,30ML,LF,

MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,100%SILICONE,20FR,30ML,LF,
Catalog Number DYND11534
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the end-user has chronic medical issues and is on a weekly catheter exchange due to recurrent urinary tract infections/urosepsis.The nurse reported that the catheter was inserted on (b)(6) 2019 and the end-user noticed on (b)(6) 2019 that the catheter was leaking.The patient went to the emergency room, had unspecified labs drawn and a urinalysis performed with no infection noted.The end user was discharged back home and the home health nurse went to the patient's home to remove the catheter and place a new catheter.The home health nurse reported that prior to the initial catheter insertion the balloon of the catheter was pre-inflated to check the integrity of the balloon prior to insertion, contrary to the manufacturer's instructions for use.There was no further intervention required for the patient at this time.The actual sample involved in the reported incident is not available to be returned for evaluation.There was no serious injury, follow-up medical care or additional medical intervention required related to the incident, however medical intervention to replace the initial catheter was necessary.No additional information is available.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the urinary catheter was leaking.The urinary catheter was removed and replaced.
 
Additional Manufacturer Narrative
Product code: ezl.

Common Device Name
CATHETER,FOLEY,100%SILICONE,20FR,30ML,LF,
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8607543
Report Number1417592-2019-00072
Device Sequence Number11305176
Product Code EZL
UDI-Device Identifier10884389034569
UDI-Public10884389034569
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYND11534
Device Lot Number59218060943
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/03/2019
Supplement Date Received by Manufacturer05/03/2019
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date05/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient Weight97